Alert archive / Michigan / Wind Advisories in 2008
Wind Advisory 8, NWS Detroit, MI
NWS Detroit, MI issued this wind advisory at Dec 27, 2008, 4:19 PM EST for 17 counties in Michigan. It took effect at Dec 27, 2008, 11:00 PM EST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2008, 4:19 PM EST (21:19 UTC)
- In effect from
- Dec 27, 2008, 11:00 PM EST
- Expired
- Dec 28, 2008, 2:55 AM EST
- In force
- 4 hr
- Issued by
- NWS Detroit, MI
Counties Bay County, MI, Genesee County, MI, Huron County, MI, Lapeer County, MI, Lenawee County, MI, Livingston County, MI, Macomb County, MI, Midland County, MI, Monroe County, MI, Oakland County, MI, Saginaw County, MI, Saint Clair County, MI, Sanilac County, MI, Shiawassee County, MI, Tuscola County, MI, Washtenaw County, MI, Wayne County, MI
The radar
The Detroit radar (KDTX), 26 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.3 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1317 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 341 m²/s²
- 0-3 km storm-relative helicity
- 359 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDTX 272119 NPWDTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 419 PM EST SAT DEC 27 2008 ...DENSE FOG WILL THIS EVENING ACROSS THE TRI CITIES AND THUMB... ...VERY WINDY CONDITIONS LATE TONIGHT INTO SUNDAY... .DENSE FOG WILL CONTINUE TO AFFECT AREAS NORTH OF INTERSTATE 69 THROUGH THE EVENING HOURS AS WARM AIR AND MOISTURE CONTINUE TO LIFT NORTHWARD INTO THE AREA AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM. THOSE TRAVELING THROUGH THIS AREA ARE URGED TO USE CAUTION AS VISIBILITIES REMAIN NEAR ONE QUARTER OF A MILE IN MANY LOCATIONS. THE FOG WILL GRADUALLY DISSIPATE OVERNIGHT AS SOUTHWEST WINDS STRENGTHEN. SOUTHWEST WINDS WILL STRENGTHEN TONIGHT IN RESPONSE TO THE RAPIDLY INTENSIFYING LOW PRESSURE SYSTEM MOVING ACROSS THE GREAT LAKES. WINDS WILL REACH 25 TO 35 MPH BY LATE TONIGHT...WITH GUSTS OF 45 TO 55 MPH. STRONG WINDS WILL CONTINUE INTO SUNDAY BEFORE SLOWLY DECREASING SUNDAY AFTERNOON. SOME LARGE LIMBS...TREES OR POWER LINES COULD BE DOWNED DUE TO THE STRONG WINDS. MIZ060>063-070-075-280930- /O.CAN.KDTX.FG.Y.0013.000000T0000Z-081227T2100Z/ /O.UPG.KDTX.HW.A.0002.081228T0800Z-081228T2000Z/ /O.NEW.KDTX.WI.Y.0008.081228T0400Z-081228T2100Z/ SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-MACOMB-WASHTENAW- INCLUDING THE CITIES OF...OWOSSO...FLINT...LAPEER...PORT HURON... WARREN...ANN ARBOR 419 PM EST SAT DEC 27 2008 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 4 PM EST SUNDAY... ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 4 PM EST SUNDAY. THE DENSE FOG ADVISORY HAS BEEN CANCELLED. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTHWEST WINDS WILL STRENGTHEN TONIGHT AS A COLD FRONT MOVES THROUGH. SUSTAINED WINDS WILL INCREASE TO 25 TO 35 MPH DURING EARLY MORNING HOURS AND REMAIN STRONG THROUGH SUNDAY. THIS WILL LEAD TO GUSTS OF 45 TO 55 MPH...ESPECIALLY DURING THE MORNING HOURS. THE WINDS WILL THEN GRADUALLY DIMINISH THROUGH AFTERNOON. SOME LARGE LIMBS...TREES OR POWER LINES COULD BE DOWNED DUE TO THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MIZ047>049-053>055-280930- /O.UPG.KDTX.HW.A.0002.081228T0800Z-081228T2000Z/ /O.NEW.KDTX.WI.Y.0008.081228T0400Z-081228T2100Z/ /O.EXT.KDTX.FG.Y.0013.000000T0000Z-081228T0500Z/ MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC- INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE... SAGINAW...CARO...SANDUSKY 419 PM EST SAT DEC 27 2008 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 4 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 4 PM EST SUNDAY. THE DENSE FOG ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. DENSE FOG WILL CONTINUE THROUGH THE EVENING HOURS WITH VISIBILITIES REDUCED TO ONE QUARTER OF A MILE OR LESS. THE FOG IS EXPECTED TO SLOWLY LIFT OVERNIGHT. THE COMBINATION OF THE DENSE FOG WITH RAIN SHOWERS AND DRIZZLE WILL RESULT IN HAZARDOUS TRAVEL CONDITIONS. SOUTHWEST WINDS WILL STRENGTHEN TONIGHT AS A COLD FRONT MOVES THROUGH. SUSTAINED WINDS WILL INCREASE TO 25 TO 35 MPH DURING EARLY MORNING HOURS AND REMAIN STRONG THROUGH SUNDAY. THIS WILL LEAD TO GUSTS OF 45 TO 55 MPH...ESPECIALLY DURING THE MORNING HOURS. THE WINDS WILL THEN GRADUALLY DIMINISH THROUGH THE AFTERNOON. SOME LARGE LIMBS...TREES OR POWER LINES COULD BE DOWNED DUE TO THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL BE REDUCED TO LESS THAN A QUARTER MILE OVER A WIDE AREA. TRAVEL PLANS WILL REQUIRE EXTRA TIME THROUGH SATURDAY MORNING. IF DRIVING...SLOW DOWN...USE LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE BETWEEN VEHICLES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MIZ068-069-076-082-083-280930- /O.UPG.KDTX.HW.A.0002.081228T0800Z-081228T2000Z/ /O.NEW.KDTX.WI.Y.0008.081228T0400Z-081228T2100Z/ LIVINGSTON-OAKLAND-WAYNE-LENAWEE-MONROE- INCLUDING THE CITIES OF...HOWELL...PONTIAC...DETROIT...ADRIAN... MONROE 419 PM EST SAT DEC 27 2008 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 4 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 4 PM EST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTHWEST WINDS WILL STRENGTHEN TONIGHT AS A COLD FRONT MOVES THROUGH. SUSTAINED WINDS WILL INCREASE TO 25 TO 35 MPH DURING EARLY MORNING HOURS AND REMAIN STRONG THROUGH SUNDAY. THIS WILL LEAD TO GUSTS OF 45 TO 55 MPH...ESPECIALLY DURING THE MORNING HOURS. THE WINDS WILL THEN GRADUALLY DIMINISH THROUGH THE AFTERNOON. SOME LARGE LIMBS...TREES OR POWER LINES COULD BE DOWNED DUE TO THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MR
3 follow-up statements
000 WWUS73 KDTX 280145 NPWDTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 845 PM EST SAT DEC 27 2008 ...DENSE FOG ADVISORY HAS EXPIRED... ...VERY WINDY CONDITIONS TONIGHT INTO SUNDAY... .SOUTHWEST WINDS WILL GUST AROUND 30 MPH THIS EVENING AHEAD OF A RAPIDLY INTENSIFYING LOW PRESSURE SYSTEM MOVING ACROSS THE GREAT LAKES. WINDS WILL THEN SHIFT TOWARD THE WEST OVERNIGHT AND REACH 25 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH LATE TONIGHT. THE STRONG WINDS WILL CONTINUE INTO SUNDAY BEFORE SLOWLY DECREASING SUNDAY AFTERNOON. SOME LARGE LIMBS...TREES...OR POWER LINES COULD BE DOWNED DUE TO THE STRONG WINDS. MIZ047>049-053>055-280945- /O.CAN.KDTX.FG.Y.0013.000000T0000Z-081228T0500Z/ /O.CON.KDTX.WI.Y.0008.081228T0400Z-081228T2100Z/ MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC- INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE... SAGINAW...CARO...SANDUSKY 845 PM EST SAT DEC 27 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST SUNDAY... ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE DENSE FOG ADVISORY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST SUNDAY. SOUTHWEST WINDS GUSTING AROUND 30 MPH THIS EVENING WILL TURN TOWARD THE WEST BETWEEN 4 AM AND 7 AM SUNDAY MORNING WHILE INCREASING TO SUSTAINED 30 MPH WITH GUSTS OF 45 TO 55 MPH. THE STRONG WINDS WILL THEN LAST THROUGH THE MORNING HOURS AND GRADUALLY DIMINISH DURING SUNDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF SUSTAINED 30 MPH...OR FREQUENT GUSTS GREATER THAN 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE STEPS TO SECURE OBJECTS THAT COULD BE BLOWN OR DAMAGED BY THE WIND. && $$ MIZ060>063-068>070-075-076-082-083-280945- /O.CON.KDTX.WI.Y.0008.081228T0400Z-081228T2100Z/ SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB- WASHTENAW-WAYNE-LENAWEE-MONROE- INCLUDING THE CITIES OF...OWOSSO...FLINT...LAPEER...PORT HURON... HOWELL...PONTIAC...WARREN...ANN ARBOR...DETROIT...ADRIAN...MONROE 845 PM EST SAT DEC 27 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST SUNDAY. SOUTHWEST WINDS GUSTING AROUND 30 MPH THIS EVENING WILL TURN TOWARD THE WEST BETWEEN 4 AM AND 7 AM SUNDAY MORNING WHILE INCREASING TO SUSTAINED 30 MPH WITH GUSTS OF 45 TO 55 MPH. THE STRONG WINDS WILL THEN LAST THROUGH THE MORNING HOURS AND GRADUALLY DIMINISH DURING SUNDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF SUSTAINED 30 MPH...OR FREQUENT GUSTS GREATER THAN 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE STEPS TO SECURE OBJECTS THAT COULD BE BLOWN OR DAMAGED BY THE WIND. && $$ BT
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
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this wind advisory went out at Dec 27, 12:47 PM EST, 3 hours 32 minutes earlier.
Area forecast discussion, Dec 27, 12:47 PM EST, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1247 PM EST SAT DEC 27 2008
.AVIATION...
FOG WILL CONTINUE TO LIFT THROUGH THE AFTERNOON...WITH MBS SEEING
THE SLOWEST IMPROVEMENTS TO VISIBILITIES. SHOWERS WILL CONTINUE
THROUGHOUT THE AFTERNOON AND EVENING AS WELL...WITH HIGHEST
PROBABILITIES ASSOCIATED WITH A PREFRONTAL TROUGH THIS
AFTERNOON/EARLY EVENING...AND AHEAD OF AND ALONG THE COLD FRONT A
FEW HOURS LATER (03-07Z). VERY STRONG WINDS ARE EXPECTED TO
DEVELOP BEHIND THE FRONTAL PASSAGE AT AROUND 10Z...WITH GUSTS
POTENTIALLY UP TO 50 KNOTS.
&&
.PREV DISCUSSION...ISSUED 335 AM EST SAT DEC 27 2008
SHORT TERM...WARM SECTOR...TODAY AND MOST OF TONIGHT
WARM FRONT LIFTING INTO LOWER MI EARLY THIS MORNING AS FOG HAS
LIFTED ACROSS NW OHIO AND NORTHERN INDIANA. EXPECT A FEW MORE HOURS
OF DENSE FOG ACROSS THE SOUTH HALF OF THE FORECAST AREA AS THE WARM
FRONT MOVES THROUGH. WILL EXTEND THE DENSE FOG ADVISORY INTO THE
AFTERNOON FOR THE NORTH HALF OF FORECAST AREA. DO NOT SEE MUCH HOPE OF
IMPROVING VISIBILITIES UNTIL THAT WARM FRONT MOVES THROUGH AND
WARMER AIR HELPS TO MIX AND LIFT THE FOG.
SHOWERS CONTINUE TO DEVELOP IN RESPONSE TO STRONG AND DEEP
ISENTROPIC LIFT...WARM AIR AND MOISTURE ADVECTION...AND UPPER
DIVERGENCE ASSOCIATED WITH STRENGTHENING UPPER JET THIS MORNING.
THIS MORNING THOSE SHOWERS MAY BE MORE SCATTERED ACROSS SOUTHEAST
MICHIGAN AS BEST FOCUS SEEMS TO BE NORTH AND WEST OF THE FORECAST
AREA. HOWEVER AS WE MOVE INTO THE AFTERNOON...A NEW ROUND OF LIFT
WITH WARM AIR AND MOISTURE ADVECTIONS...UPPER DIVERGENCE AND WEAK
SHORTWAVE ENERGY THAT WAS KICKING OFF THE STORMS OVER MO...MOVE OVER
SOUTHEAST MI. THEN THERE WILL BE THE COLD FRONT AS THE SURFACE WAVE
RAPIDLY INTENSIFIES OVER THE NORTHERN LAKES. THIS WILL LEAD TO
CATEGORICAL POPS FOR THE ENTIRE FORECAST AREA THIS AFTERNOON AND
TONIGHT.
WILL KEEP THE FLOOD WATCH TODAY AND TONIGHT. EVERYTHING LOOKS ON
TARGET TO HAVE A POTENTIAL HEAVY RAIN EVENT ON TOP OF MELTING SNOW.
PRECIPITABLE WATERS GET UP TO 1.3 INCHES WHICH IS ABOUT 400 PERCENT
OF NORMAL 850 TO 700 MB THETA-E RIDGE SETS UP OVER LOWER MI FROM
12Z THIS MORNING THROUGH 06Z TONIGHT. CONVECTIVE INDICES ALSO
SUGGEST THUNDER POTENTIAL WITH CAPES LIFTING FROM 850 MBS AS MUCH AS
750 J/KG THIS AFTERNOON AND EVENING. WHILE MODEL QPF FOCUS ON THE
SURFACE FRONTS...AND PLACES MUCH OF THE HEAVY RAINFALL OUTSIDE OF
THE FORECAST AREA...THIS SETUP SUGGESTS THAT THERE WILL BE PLENTY OF
SHOWERS AND STORMS AWAY FROM THE FRONTAL FEATURES...AND THOSE WILL
BE VERY EFFICIENT AT PRODUCING HEAVY RAINFALL.
STRONG SOUTHERLY FLOW WILL PUSH THE WARM AIR INTO LOWER MI TODAY.
MODELS DID NOT HAVE A VERY GOOD HANDLE ON THE AMOUNT OF WARM AIR
SOUTH OF THE FRONT. SURFACE TRAJECTORIES ARE COMING FROM AN AIR MASS
THAT WAS IN THE UPPER 50S TO LOWER 70S YESTERDAY. SO TAKING THAT
INTO ACCOUNT AND THAT AIR MASS HAS TO MOVE OVER OUR SHRINKING SNOW
COVER...LIKE THE HIGHER MOS GUIDANCE FOR HIGH TEMPS...ALTHOUGH MANY
OF THOSE HIGH TEMPS MAY NOT BE REACHED UNTIL AFTER SUNDOWN.
EVEN WITH THE WARM FRONTAL PASSAGE...THE MELTING SNOW WILL CREATE A
STABLE BOUNDARY LAYER. THIS WILL MAKE IT HARD FOR THE STRONGER WINDS
TO MIX DOWN TODAY...AND THIS EVENING WITH ANY CONVECTION. THEREFORE
WILL HOLD OFF ON ANY STRONG GUSTY WINDS UNTIL AFTER MIDNIGHT.
LONG TERM...
STRONG UPPER WAVE OVER THE FOUR CORNERS REGION (-36 C AT 500 MB
AT FLAGSTAFF) AT THE BASE OF A LONGWAVE TROUGH...WHICH WILL BE
CONSOLIDATING AND DEEPENING AS IT MOVES THROUGH LOWER MICHIGAN
LATE TONIGHT/SUNDAY MORNING...WITH IMPRESSIVE HEIGHT FALLS
INDICATED (12HR/30 DAM AT 500 MB)...LEADING TO A RAPIDLY DEEPENING
SURFACE LOW (20 MB IN 24 HOURS)...TRANSLATING NORTHEAST THROUGH
THE NORTHERN GREAT LAKES AND INTO ONTARIO. STRONG SUBSIDENCE/COLD
ADVECTION BEHIND THE SURFACE FRONTAL BOUNDARY LATE
TONIGHT/TOMORROW MORNING WILL MIX DOWN VERY STRONG WINDS (GUSTS OF
50 TO 55 MPH)...WITH THE POTENTIAL OF 60 MPH WINDS BASED ON 55+
KNOTS AT 850 MB. 6HR HOUR RISE/FALL PRESSURE COUPLET LOOKS TO BE
ABOUT 22 MB. ALTHOUGH I AM LEANING TOWARD A HIGH END WIND
ADVISORY...WILL BE ISSUING A HIGH WIND WATCH AS IT WILL BE
CLOSE...AND THE SATURATED GROUND WILL LEAVE SOME TREES VULNERABLE.
WITH 850 MB TEMPS OF -10 TO -12 C...SOME LAKE ENHANCEMENT SNOW
SHOWERS WILL BE POSSIBLE...WITH TEMPERATURES SLOWLY FALLING
THROUGH THE DAY.
ILL DEFINED SURFACE RIDGE BUILDS IN FOR SUNDAY NIGHT...BUT WINDS
SHOULD NOT DECOUPLE...AT LEAST NOT FOR ANY EXTENDED PERIOD...AND
WILL THUS HOLD MINS IN THE MID 20S.
MODEST WARM ADVECTION ON MONDAY AHEAD OF A MOISTURE STARVED COLD
FRONT...WHICH MOVES THROUGH THE CENTRAL GREAT LAKES MONDAY EVENING.
WITH THE UPPER LEVEL SUPPORT PREDOMINATELY TRACKING NORTH OF THE
CWA...WILL MAINTAIN JUST THE SLIGHT CHANCE POPS NORTH.
THE 00Z EUROPEAN/CANADIAN SHOW THE NEXT SHORTWAVE TROUGH WITHIN THE
QUASI-ZONAL FLOW ARRIVING TUESDAY NIGHT AND AMPLIFYING IN THE
PROCESS...WITH SURFACE REFLECTION/DEEPENING LOW TRACKING CLOSE TO
THE SOUTHERN MICHIGAN BORDER. THREW IN A LOW CHANCE OF SNOW BASED ON
THESE SOLUTIONS. ALL MEDIUM RANGE MODELS SHOWING A RESPECTABLE SHOT
OF COLD AIR IN BEHIND THIS SYSTEM FOR WEDNESDAY...WITH 850 MB TEMPS
IN THE NEGATIVE LOWER TEENS...LIKELY RESULTING IN MAX TEMPS
REMAINING BELOW FREEZING.
MARINE...
CONTINUED STRONG WARM AIR ADVECTION AND MOISTURE TRANSPORT WILL
MAINTAIN THE DENSE FOG TODAY...ALONG WITH A CONTINUED CHANCE OF
THUNDERSTORMS INTO TONIGHT.
A RAPIDLY INTENSIFY LOW PRESSURE SYSTEM WILL TRACK NORTHEAST THROUGH
NORTHERN LOWER MICHIGAN TONIGHT...AND INTO ONTARIO
TOMORROW...RESULTING IN GALE TO STORM FORCE WINDS LATE TONIGHT INTO
SUNDAY. 925/850 MB TEMPS ALL FORECASTED TO BE IN EXCESS OF 50
KNOTS...WITH STRONG SUBSIDENCE/COLD ADVECTION ALLOWING FOR THESE
STRONG WINDS TO MIX TO THE SURFACE. WINDS WILL QUICKLY DIMINISH
DURING THE EVENING...AS A SURFACE RIDGE BUILDS INTO THE CENTRAL
GREAT LAKES. HOWEVER...ANOTHER LOW...ALBEIT WEAKER...WILL RACE
THROUGH THE NORTHERN GREAT LAKES MONDAY NIGHT...POSSIBLY CAUSING
GALES OVER THE OPEN WATERS OF LAKE HURON.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...FLOOD WATCH...MIZ047-MIZ048-MIZ049-MIZ053-MIZ054-MIZ055-MIZ060-
MIZ061-MIZ062-MIZ063-MIZ068-MIZ069-MIZ070-MIZ075-
MIZ076...UNTIL 7 AM SUNDAY.
DENSE FOG ADVISORY...MIZ047-MIZ048-MIZ049-MIZ053-MIZ054-MIZ055-
MIZ060-MIZ061-MIZ062-MIZ063-MIZ068-MIZ069-MIZ070-MIZ075-MIZ076-
MIZ082-MIZ083...UNTIL 4 PM SATURDAY.
HIGH WIND WATCH...MIZ047-MIZ048-MIZ049-MIZ053-MIZ054-MIZ055-MIZ060-
MIZ061-MIZ062-MIZ063-MIZ068-MIZ069-MIZ070-MIZ075-MIZ076-MIZ082-
MIZ083...FROM 3 AM SUNDAY TO 3 PM SUNDAY.
LAKE HURON...
DENSE FOG ADVISORY...LHZ361-LHZ362-LHZ363-LHZ421-LHZ422-LHZ441-
LHZ442-LHZ443-LHZ462-LHZ463-LHZ464...UNTIL 4 PM SATURDAY.
STORM WARNING...LHZ361-LHZ362-LHZ363-LHZ462-LHZ463-LHZ464...FROM 7
AM SUNDAY TO 7 PM SUNDAY.
GALE WARNING...LHZ362-LHZ363-LHZ462-LHZ463-LHZ464...FROM 10 PM
SATURDAY TO 7 AM SUNDAY.
GALE WARNING...NEARSHORE WATERS FROM PORT AUSTIN TO PORT HURON
INCLUDING SAGINAW BAY...FROM 10 PM SATURDAY TO 6 PM SUNDAY.
SMALL CRAFT ADVISORY...NEARSHORE WATERS FROM PORT AUSTIN TO PORT
HURON INCLUDING OUTER SAGINAW BAY...UNTIL 10 PM SATURDAY.
BRISK WIND ADVISORY...INNER SAGINAW BAY...UNTIL 10 PM SATURDAY.
LAKE ST CLAIR...
DENSE FOG ADVISORY...UNTIL 4 PM SATURDAY.
GALE WARNING...FROM 10 PM SATURDAY TO 6 PM SUNDAY.
SMALL CRAFT ADVISORY...UNTIL 10 PM SATURDAY.
BRISK WIND ADVISORY...UNTIL 10 PM SATURDAY.
MI WATERS OF LAKE ERIE...
DENSE FOG ADVISORY...UNTIL 4 PM SATURDAY.
GALE WARNING...FROM 10 PM SATURDAY TO 6 PM SUNDAY.
SMALL CRAFT ADVISORY...UNTIL 10 PM SATURDAY.
&&
AVIATION.....HLO
SHORT TERM...RBP
LONG TERM....SF
MARINE.......SF
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Dec 27, 3:41 PM EST, 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 341 PM EST SAT DEC 27 2008 MIZ047>049-053>055-282045- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC- 341 PM EST SAT DEC 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT A DENSE FOG ADVISORY IS IN EFFECT UNTIL MIDNIGHT. A WIND ADVISORY IS IN EFFECT STARTING AT 4 AM. PLEASE SEE THE LATEST URGENT WEATHER MESSAGE /NPWDTX/ FOR DETAILS. A FLOOD WATCH IS IN EFFECT TONIGHT. REFER TO THE FLOOD WATCH STATEMENT FOR DETAILS.../FFADTX/. MOISTURE AND WARM AIR WILL ALSO LEAD TO AN UNSTABLE ATMOSPHERE AS A STRONG STORM SYSTEM MOVES INTO THE GREAT LAKES TONIGHT. THERE WILL BE A CHANCE OF THUNDERSTORMS TONIGHT. THESE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE WHILE TRACKING NORTHEAST AT LEAST 50 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A WIND ADVISORY WILL CONTINUE INTO SUNDAY AFTERNOON. PLEASE SEE THE LATEST URGENT WEATHER MESSAGE /NPWDTX/ FOR DETAILS. .SPOTTER INFORMATION STATEMENT... DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER SPOTTER REPORTS OF HEAVY RAINFALL OR STRONG WINDS WOULD BE GREATLY APPRECIATED. MIZ060>063-068>070-075-076-082-083-282045- SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB- WASHTENAW-WAYNE-LENAWEE-MONROE- 341 PM EST SAT DEC 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT A WIND ADVISORY IS IN EFFECT STARTING AT 4 AM. PLEASE SEE THE LATEST URGENT WEATHER MESSAGE /NPWDTX/ FOR DETAILS. MOISTURE AND WARM AIR WILL ALSO LEAD TO AN UNSTABLE ATMOSPHERE AS A STRONG STORM SYSTEM MOVES INTO THE GREAT LAKES TONIGHT. THERE WILL BE A CHANCE OF THUNDERSTORMS TONIGHT. THESE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE WHILE TRACKING NORTHEAST AT LEAST 50 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A WIND ADVISORY WILL CONTINUE INTO SUNDAY AFTERNOON. PLEASE SEE THE LATEST URGENT WEATHER MESSAGE /NPWDTX/ FOR DETAILS. .SPOTTER INFORMATION STATEMENT... DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER SPOTTER REPORTS OF HEAVY RAINFALL OR STRONG WINDS WOULD BE GREATLY APPRECIATED. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-282045- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 341 PM EST SAT DEC 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...THIS AFTERNOON AND TONIGHT A MARINE DENSE FOG ADVISORY IS IN EFFECT THROUGH THIS EVENING. PLEASE SEE THE LATEST MARINE WEATHER MESSAGE /MWWDTX/ FOR DETAILS. A GALE WARNING IS IN EFFECT TONIGHT FOR ALL MARINE AREAS. PLEASE SEE THE LATEST MARINE WEATHER MESSAGE /MWWDTX/ FOR DETAILS. MOISTURE AND WARM AIR WILL ALSO LEAD TO AN UNSTABLE ATMOSPHERE AS A STRONG STORM SYSTEM MOVES INTO THE GREAT LAKES TONIGHT. THERE WILL BE A CHANCE OF THUNDERSTORMS TONIGHT. THESE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE WHILE TRACKING NORTHEAST AT AROUND 50 KNOTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STORM WARNING IS IN EFFECT THROUGH SUNDAY EVENING FOR THE OPEN WATERS OF LAKE HURON. A GALE WARNING REMAINS IN EFFECT ON SUNDAY FOR THE NEARSHORE WATERS OF SOUTHERN LAKE HURON...LAKE ST. CLAIR AND LAKE ERIE. PLEASE SEE THE LATEST MARINE WEATHER MESSAGE /MWWDTX/ FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. MR YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 4:06 AM EST | High Wind Watch | DTX | Bay, Genesee, Huron, Lapeer, Lenawee, Livingston and 11 more | 12 hr |
| Dec 27, 4:28 AM EST | Gale Warning | DTX | 27 hr | |
| Dec 27, 4:28 AM EST | Storm Warning | DTX | 37 hr | |
| Dec 27, 10:42 AM EST | Brisk Wind Advisory | DTX | 12 hr | |
| Dec 27, 10:42 AM EST | Small Craft Advisory | DTX | 12 hr | |
| Dec 27, 3:54 PM EST | Low Water Advisory | DTX | 29 hr |
Nearby
Wind Advisories in Michigan, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.